Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2006, 8:25 PM CDT for Llano County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2006, 8:25 PM CDT (01:25 UTC)
- Expired
- Apr 28, 2006, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
The radar
The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 290127 SVREWX TXC299-290230- /O.NEW.KEWX.SV.W.0113.060429T0125Z-060429T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 825 PM CDT FRI APR 28 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LLANO * UNTIL 930 PM CDT * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 15 MILES SOUTH OF LLANO...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER THE SOUTHERN AREAS OF LLANO COUNTY NEAR THE GILLESPIE COUNTY LINE. LAT...LON 3053 9892 3052 9846 3081 9846 3084 9864 $$
1 follow-up statement
000 WWUS54 KEWX 290211 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 911 PM CDT FRI APR 28 2006 TXC299-290230- /O.CON.KEWX.SV.W.0113.000000T0000Z-060429T0230Z/ LLANO TX- 911 PM CDT FRI APR 28 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR LLANO COUNTY... AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 18 MILES EAST OF LLANO...OR ABOUT NEAR BUCHANAN DAM...MOVING NORTHEAST AT 30 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3053 9892 3052 9846 3081 9846 3084 9864 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:26 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 28, 6:26 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 626 PM CDT FRI APR 28 2006 .AVIATION... THE DRY LINE IN WEST TEXAS WILL ADVANCE EASTWARD ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS THRU 12Z PRODUCING A SQUALL LINE WITH THE POTENTIAL FOR SEVERE TSTA. SOUTHEAST SURFACE WINDS OF 15-25 KTS WILL PREVAIL AHEAD OF THE DRY LINE WITH MVFR CIGS DEVELOPING AFTER 03Z. SKIES WILL CLEAR FROM THE WEST BEHIND THE SQUALL LINE AFTER 12Z WITH GUSTY NORTHWEST WINDS OF 15-25 KTS. && .PREV DISCUSSION... (ISSUED 332 PM CDT FRI APR 28 2006) DISCUSSION... AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER. THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST COUNTIES OF THE CWA BY NOON. AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY DRAPES ACROSS THE REGION. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/01
Hazardous weather outlook, Apr 28, 4:27 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 PM CDT FRI APR 28 2006 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 427 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.
In the hours before
Local storm report, Apr 28, 6:08 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 10 NW ROCKSPRINGS 30.12N 100.33W
04/28/2006 E0.88 INCH EDWARDS TX CO-OP OBSERVER
&&
JPBLocal storm report, Apr 28, 8:01 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT FRI APR 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 14 NNE HARPER 30.49N 99.16W
04/28/2006 E1.75 INCH GILLESPIE TX LAW ENFORCEMENT
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:04 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 56 min |
| Apr 28, 7:20 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 63 min |
| Apr 28, 8:06 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 39 min |
| Apr 28, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| Apr 28, 8:55 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 35 min |
| Apr 28, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| Apr 28, 9:22 PM CDT | Tornado Warning | EWX | Burnet | 23 min |
| Apr 28, 9:28 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 28, 9:41 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 23 min |
| Apr 28, 9:43 PM CDT | Tornado Warning | EWX | Kerr | 32 min |
| Apr 28, 9:53 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 67 min |
| Apr 28, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 52 min |
| Apr 28, 10:15 PM CDT | Tornado Warning | EWX | Kerr | 30 min |
| Apr 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet | 67 min |
| Apr 28, 11:05 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 55 min |
| Apr 28, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| Apr 28, 11:25 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| Apr 28, 11:31 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 44 min |
| Apr 28, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 64 min |
| Apr 29, 1:45 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
| Apr 29, 11:45 AM CDT | Red Flag Warning | EWX | Atascosa, Dimmit, Frio, Maverick, Zavala | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.